Alert archive / Connecticut / Frost Advisories in 2016
Frost Advisory 6, NWS New York, NY
NWS New York, NY issued this frost advisory at May 9, 2016, 3:40 AM EDT for 4 counties in Connecticut. It took effect at May 10, 2016, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2016, 3:40 AM EDT (07:40 UTC)
- In effect from
- May 10, 2016, 2:00 AM EDT
- Expired
- May 10, 2016, 7:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT
The radar
The Brookhaven radar (KOKX), 64 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2523 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023 WWUS71 KOKX 090740 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 340 AM EDT MON MAY 9 2016 ...FROST DEVELOPMENT EXPECTED LATE TONIGHT... CTZ005>008-092100- /O.NEW.KOKX.FR.Y.0006.160510T0600Z-160510T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON- 340 AM EDT MON MAY 9 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. * TEMPERATURES...IN THE LOWER TO MIDDLE 30S. * TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$
5 follow-up statements
707 WWUS71 KOKX 091423 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1023 AM EDT MON MAY 9 2016 ...FROST DEVELOPMENT EXPECTED LATE TONIGHT... CTZ005>008-092230- /O.CON.KOKX.FR.Y.0006.160510T0600Z-160510T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON- 1023 AM EDT MON MAY 9 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * TEMPERATURES...IN THE LOWER TO MIDDLE 30S. * TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$
083 WWUS71 KOKX 091934 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 334 PM EDT MON MAY 9 2016 ...FROST DEVELOPMENT EXPECTED LATE TONIGHT... CTZ005>007-092045- /O.CAN.KOKX.FR.Y.0006.160510T0600Z-160510T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- 334 PM EDT MON MAY 9 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST ADVISORY. CLOUDS ARE EXPECTED TO LIMIT THE DEVELOPMENT OF FROST OVERNIGHT. THE ADVISORY HAS THEREFORE BEEN CANCELLED. $$ CTZ008-100345- /O.CON.KOKX.FR.Y.0006.160510T0600Z-160510T1200Z/ NORTHERN NEW LONDON- 334 PM EDT MON MAY 9 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * TEMPERATURES...MID 30S. * TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$ JMC
029 WWUS71 KOKX 100328 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1128 PM EDT MON MAY 9 2016 ...FROST DEVELOPMENT EXPECTED LATE TONIGHT... CTZ008-101130- /O.CON.KOKX.FR.Y.0006.160510T0600Z-160510T1200Z/ NORTHERN NEW LONDON- 1128 PM EDT MON MAY 9 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * TEMPERATURES...MID 30S. * TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$
860 WWUS71 KOKX 100717 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 317 AM EDT TUE MAY 10 2016 ...FROSTY EARLY THIS MORNING... CTZ008-101200- /O.CON.KOKX.FR.Y.0006.000000T0000Z-160510T1200Z/ NORTHERN NEW LONDON- 317 AM EDT TUE MAY 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...MID 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$
729 WWUS71 KOKX 101130 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 730 AM EDT TUE MAY 10 2016 CTZ008-101230- /O.CAN.KOKX.FR.Y.0006.000000T0000Z-160510T1200Z/ NORTHERN NEW LONDON- 730 AM EDT TUE MAY 10 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at May 9, 1:50 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 9, 1:50 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 150 AM EDT MON MAY 9 2016 .SYNOPSIS... HIGH PRESSURE THROUGH THE MIDDLE OF THE WEEK. A COLD FRONT MOVES THROUGH ON FRIDAY...FOLLOWED BY ANOTHER SATURDAY INTO SATURDAY NIGHT. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... A STRONG CLOSED LOW SLOWLY DRIFTS NE THROUGH SE CANADA TODAY...WITH A SHORTWAVE MOVING THROUGH NEW ENGLAND EARLY THIS MORNING. STRATO-CU/MID DECK...AND PERHAPS A SPRINKLE...SKIRTING NORTHERN ZONES EARLY THIS MORNING WILL MOVE EAST LATER THIS MORNING. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/... DEEP UPPER LOW OVER NORTHERN NEW BRUNSWICK CANADA SAGS A WEAK SECONDARY COLD FRONT TROUGH TOWARDS EVENING - NO SENSIBLE WX ASSOCIATED WITH IT. WINDS PICK BY AFTN AS WE MIX TO 750-800 HPA. GUSTS OF 20 TO PERHAPS 30 MPH. WSW FLOW AND DEEP MIXING SUPPORT WARMER NAM MOS TEMPS AROUND OR JUST ABOVE 70. WINDS DIMINISH AGAIN MONDAY EVENING AS FLOW GOES NW BEHIND THE FRONT. SOME THIN CIRRUS THROUGH THE PERIOD WITH A FEW FAIR WX CU IN THE AFTN. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE SLOWLY BUILDS IN FROM THE NORTH TUESDAY THROUGH THURSDAY...LIKELY HOLDING OFF RAINFALL ASSOCIATED WITH A STATIONARY FRONT TO THE SOUTH. WILL THEREFORE GO WITH A DRY FORECAST FOR ALL THREE DAYS. TEMPS ALOFT SLOWLY CLIMB THROUGH THE PERIOD...AND HAVE GONE ABOVE GUIDANCE FOR ALL THREE DAYS FOR HIGH TEMPERATURES. THERE IS SOME UNCERTAINTY...PARTICULARLY OVER THE CITY AND NE NJ WITH HIGHS DUE TO THE TIMING AND INLAND PROGRESSION OF SEA BREEZES...AS WELL AS CLOUD COVER...BEING CLOSER TO THE STALLED FRONT. A COLD FRONT PASSES THROUGH ON FRIDAY WITH A CHANCE OF THUNDERSTORMS. WITH THIS BEING A DAY-6 FORECAST...WILL CAP POPS AT 50%. ANOTHER COLD FRONT IS THEN PROGGED TO PASS THROUGH LATE DAY SATURDAY OR SATURDAY NIGHT WITH ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. COOLER ON SUNDAY WITH AN UPPER LOW ENTERING THE NORTHEAST. THE RESULTING CYCLONIC FLOW ALOFT COULD POTENTIALLY TRIGGER SOME INSTABILITY SHOWERS...BUT WILL JUST GO WITH SLIGHT CHC POPS ACROSS SOME NORTHERN ZONES FOR NOW. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... A WEAK SURFACE TROUGH MOVES ACROSS THE TERMINALS THIS AFTERNOON FOLLOWED BY HIGH PRESSURE TONIGHT. VFR THROUGH THE TAF PERIOD. W-WSW WINDS LESS THAN 10 KT CONTINUE THROUGH DAY BREAK. W-WSW WINDS WILL INCREASE AFTER 12Z AND BECOME GUSTY FROM LATE MORNING THROUGH THE AFTERNOON. GUSTS AROUND 25 KT EXPECTED IN THE AFTERNOON...WITH GUSTS APPROACHING 30 KT AT CITY TERMINALS. GUSTS WILL QUICKLY END IN THE EVENING AROUND 23Z. WINDS SHIFT TO THE NW AND THEN N-NNE OVERNIGHT. .OUTLOOK FOR 06Z TUE THROUGH FRI... .MON NIGHT-THU...VFR. .FRI...MVFR OR LOWER POSSIBLE IN SHOWERS AND THUNDERSTORMS. && .MARINE... WSW WINDS INCREASE TODAY NEARSHORE TO PERHAPS MINIMAL SCA LEVELS WITH GUSTS TO NEAR 25 KT. OFFSHORE WINDS REMAIN SUPPRESSED DUE TO A LOW LEVEL INVERSION. WILL ALLOW NIGHT SHIFT TO ASSESS NEED/TIMING FOR ANOTHER SCA WITH NEW GUIDANCE. SEAS ON THE OCEAN THOUGH SHOULD ALSO BUILD TO 5 FT IN THE AFTN ESPECIALLY EASTERN SECTIONS. THE REST OF THE FORECAST PERIOD SHOULD BE TRANQUIL WITH NO SIGNIFICANT SWELL AND A LACK OF A TIGHT PRESSURE GRADIENT/STRONG WINDS. && .HYDROLOGY... NO RAINFALL IS EXPECTED THROUGH THURSDAY. RAIN ON FRIDAY MAY BE HEAVY AT TIMES...THOUGH...AT LEAST AT THIS TIME...HYDROLOGIC ISSUES ARE NOT EXPECTED. && .TIDES/COASTAL FLOODING... WATER LEVELS FINALLY SUBSIDE BELOW MINOR LEVELS TODAY. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JC/TONGUE/NV SHORT TERM...TONGUE LONG TERM...JC AVIATION...DS MARINE...JC/TONGUE HYDROLOGY...TONGUE TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 8, 9:37 AM EDT, 18 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 937 AM EDT SUN MAY 8 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-091000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 937 AM EDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-091000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 937 AM EDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Frost Advisories in Connecticut, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.